MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750810
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pica (posterior inferior cerebellar artery) aneurysm embolization procedure, after flushing the subject microcatheter, operator found that there was some problem with the ptfe inner lining peeling off the tip of the subject microcatheter and resistance was encountered at the tip of the subject catheter.Also, the entry and exit of the shaping needle were not smooth when shaping it.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes(manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the catheter shaft was found to be kinked/bent approx.48cm, 64cm and 114cm from the catheter hub.The distal end of the catheter shaft was found to be crushed/flattened.The catheter shaft was found to be crushed/flattened in the zones approx.144.5cm-146.5cm, 24-32cm and at 6.5cm from the catheter hub.The catheter tip and hub were both intact.Functional inspection: a 0.027" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The catheter was flushed and a 0.0265" patency mandrel was advanced through the microcatheter with friction felt in areas of damage.When the patency mandrel was advanced through the microcenter no sign of the ptfe inner lining coating was noted.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect ¿catheter ptfe inner lining peeling' was not confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and there was no damage noted to the packaging prior to opening the packaging.The catheter distal shaft was found to be kinked and flattened which would have caused friction trying to advance the shaping mandrel.There was no ptfe inner lining peeling identified during analysis.The as reported ¿catheter ptfe inner lining peeling' will be assigned not confirmed.The as reported 'catheter shaft friction' and 'catheter tip poor shape retention' as well as the as analysed ¿catheter shaft kinked/bent¿, ¿catheter tip flat/crushed¿ and ¿catheter shaft friction¿ will be assigned handling damage as the damage identified would be due to handling of the product or portion upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15415406
Report Number3008881809-2022-00447
Device Sequence Number19469131
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model NumberM003XT2750810
Device Catalogue NumberM003XT2750810
Device Lot Number22876494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ STENT(STRYKER)
Patient Age71 YR
Patient SexMale
Patient Weight70 KG
Patient RaceAsian